Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 42, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 2, 2004, 1:50 PM MDT for Butte County, Jefferson County, Idaho. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2004, 1:50 PM MDT (19:50 UTC)
- Expired
- Jul 2, 2004, 2:15 PM MDT
- In force
- 25 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Butte County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 65 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.8 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2345 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 021950 SVRPIH IDC023-051-022015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 150 PM MDT FRI JUL 2 2004 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BUTTE COUNTY IN IDAHO SOUTHWESTERN JEFFERSON COUNTY IN IDAHO * UNTIL 215 PM MDT * AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED OVER EAST CENTRAL BUTTE COUNTY...OR ABOUT 13 MILES SOUTH OF BERENICE...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE IN... RURAL EASTERN BUTTE COUNTY AT 200 PM MDT LAT...LON 4373 11297 4355 11293 4360 11252 4382 11259 $$ JAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:30 AM MDT, 10 hours 20 minutes earlier.
Area forecast discussion, Jul 2, 3:30 AM MDT, 10 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 330 AM MDT FRI JUL 2 2004 .DISCUSSION... SOUTHERLY FLOW ALOFT WILL TRANSITION TO A WESTERLY FLOW WITH A SHALLOW S/WV SLIDING ACROSS E ID LATE THIS AFTN. NORTHERN STREAM WILL SAG SOUTH INTO FCST/A OVER THE NEXT 24 HRS. THIS WILL RESULT IN INCREASING PWS AS MOISTURE TO OUR WEST SHIFTS EAST. TODAYS INSTABILITY LOOKS MEAGER WITH NO JET DYNAMICS AND ONLY MARGINAL COOLING ALOFT AS SHALLOW 5H TROF SLIDES ACROSS AREA. HOWEVER... ANY TSTMS THAT DO DEVELOP SHOULD BE WET. ACTIVITY SHOULD BE MORE WIDESPREAD (ESPECIALLY CENTRAL MTNS) SAT AFTN AS A STRONGER S/WV PUSHES ACROSS AREA AND INTERACTS WITH HIGH PWS OVER CWA. IN ADDITION...VERY WEAK SFC FRONT ALSO SLIDES ACROSS AREA SAT AFTN. NORTHWEST FLOW ALOFT OVERTAKES AREA ON SUNDAY WITH CONTINUED LOW CHC POPS. POTENT S/WV AND ASSOCIATED COLD FRONT SLIDES ACROSS EASTERN ID SUNDAY NIGHT. HAVE LOWERED SFC TEMPS FOR BOTH SUNDAY AND MONDAY FOR THIS SCENARIO. MAINLY DRY FOR MON-TUE AS FLAT RIDGE BUILDS INTO REGION. THE EXCEPTION WITH BE ZONES 19 WHERE UPSLOPE CONVECTION MAY OCCUR. X-GFS ADVERTISING FULL LATITUDE TROF TO PUSH INTO ID LATE IN THE WEEK. NO CHANGES MADE TO EXTENDED ATTM. WILL BE INTERESTING TO SEE IF THE GFS TRENDS TOWARD LESS AMPLITUDE WITH THIS FEATURE. WINTHER && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 2, 6:00 AM MDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT FRI JUL 02 2004 IDZ017>023-031-032-031200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 600 AM MDT FRI JUL 02 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE THE MAJOR THREAT DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS ACROSS THIS AREA. .DAYS TWO THROUGH SEVEN... SCATTERED AFTERNOON THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MUCH OF THE AREA THROUGH SUNDAY...DEVELOPING PRIMARILY IN THE HIGHER TERRAIN. CLOUD TO GROUND LIGHTNING...ISOLATED HAIL...AND SPOTTY HEAVY RAINS WILL BE THE MAIN THREAT. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:26 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 64 min |
| Jul 2, 5:27 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 33 min |
| Jul 2, 5:47 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 28 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.